Transformation of narrowband wavetrains of surface gravity waves passing over a bottom step

Giniyatullin, A. R. and Kurkin, A. A. and Semin, S. V. and Stepanyants, Y. A. (2014) Transformation of narrowband wavetrains of surface gravity waves passing over a bottom step. Mathematical Modelling of Natural Phenomena, 9 (5). pp. 73-82. ISSN 0973-5348

[img]
Preview
Text (Published Version)
Giniyatullin_etal_MMNP_v9n5_PV.pdf

Download (312Kb) | Preview

Abstract

The problem of transformation of quasimonochromatic wavetrains of surface gravity waves with narrow spatial-temporal spectra on the bottom shelf is considered in the linear approximation. By means of numerical modeling, the transmission and reflection coefficients are determined as functions of the depth ratio and wave number (frequency) of an incident wave. The approximation formulae are proposed for the coefficients of wave transformation. The characteristic features of these formulae are analyzed. It is shown that the numerical results agree quite satisfactorily with the proposed approximation formulae.


Statistics for USQ ePrint 26575
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: © Cambridge University Press 2014. This publication is copyright. It may be reproduced in whole or in part for the purposes of study, research, or review, but is subject to the inclusion of an acknowledgment of the source.
Faculty / Department / School: Current - Faculty of Health, Engineering and Sciences - School of Agricultural, Computational and Environmental Sciences
Date Deposited: 18 Jan 2015 23:24
Last Modified: 07 Jul 2016 06:06
Uncontrolled Keywords: wavetrain; wave transformation; numerical modeling; quasimonochromatic wave; reflected and transmitted waves; bottom step
Fields of Research : 02 Physical Sciences > 0201 Astronomical and Space Sciences > 020105 General Relativity and Gravitational Waves
04 Earth Sciences > 0405 Oceanography > 040503 Physical Oceanography
01 Mathematical Sciences > 0102 Applied Mathematics > 010201 Approximation Theory and Asymptotic Methods
Socio-Economic Objective: E Expanding Knowledge > 97 Expanding Knowledge > 970101 Expanding Knowledge in the Mathematical Sciences
Identification Number or DOI: 10.1051/mmnp/20149505
URI: http://eprints.usq.edu.au/id/eprint/26575

Actions (login required)

View Item Archive Repository Staff Only